1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Channel 4, Dispatches 10th June.

Discussion in 'General Chat' started by catherinecherub, Jun 10, 2013.

  1. Kat100

    Kat100 · Guest

    Connie I echo what you say there are many causes of type 1 and type 2
    The media forgets that type 2 can put on weight when problems arise a d the body does not work well....It old be helpful if the health profession picked up on type 1 and 2 when people become unwell.....the diagnosis can be slow to be picked up....so little awareness in the world of health providers at times
     
  2. spaglemon

    spaglemon · Active Member

    Messages:
    37
    Likes Received:
    2
    Trophy Points:
    28
    growing evidence suggests that rather than obesity leading to diabetes, undiagnosed diabetes often leads to obesity ?
     
  3. marie-frances

    marie-frances · Member

    Messages:
    5
    Likes Received:
    0
    Trophy Points:
    21
    The 3 drugs mentioned in the program were Byetta.Sitagliptin and Victoza
    I commenced Byetta in 2009
    Quite effective with HBA1C of 7.Felt so well on it that I started forgetting to take the evening dose
    Saw the consultant in January 2013.He decided it would be easier to take Sitagliptin.One tablet a day any time and just as effective he said.
    Straight away this tablet appeared to act as an appetite stimulant in my case.My weight went up by 10 kilos in 4 months.with mood swings ,craving carbohydrates and HBA1C went up to 9 when I had a review in April
    Consultant agreed Sitagliptine was not effective and I was started on Victoza
    Not able to check blood sugars regularly as the GP's practice withdrew all testing strips in the new year except for diabetics on insulin who drive.
    Despite being on 2 new drugs :Sitagliptine and now Victoza GP said I could not have any more strips as patient's own testing is not accurate or misleading
    GP said twice a year HBA1C was enough and that by now I should know all about hypos.
    I have been type 2 for over 25 years.I am also on metformin 1GM twice a day and Glicazide 80mg twice a day
    I did not have any hypos with Sitaglitine but with Victoza I did not know what to expect
    Last week I went on a ramblers' holiday.A walk was harder and much longer than planned
    Despite having had a big breakfast I nearly fainted.An other rambler who is NIDD but is able to get strips checked my BS which was 2.7
    I only felt increased tiredness and near collapse which I linked to the effect of the walk and therefore did not realise I was having a hypo.I could not remember I was carrying dried apricot either and digestive biscuits.I was too shocked
    I am not due for a review until October.If I call the diabetic nurse she tells me: persevere

    Now I am scared to go on long walks as I cannot test and probably would overeat so as to keep a high blood sugar
    The program on Channel 4 has got me over anxious because of the incidence of pancreatitis and pancreatic cancer
    I have seen 2 acquaintances die of pancreatic cancer and you would not wish it on your worst enemy
    The Times newspaper had an article on Monday called:Safety fears over diabetes drugs linked to cancer and noted that manufacturers have been unwilling to share their data over the 3 drugs mentioned.What is there to hide?
    Other newspapers also carried articles about the drugs and this is making me very unsettled


    Has anyone used these 3 drugs?

    In France a diabetic drug called Mediator had to be withdrawn because of multiple side effects and compensation claims are on going
    An other diabetic drug in the UK was also withdrawn which I had been taking
    Is there a doctor reading this ?
     
  4. mch1966

    mch1966 Type 2 · Well-Known Member

    Messages:
    162
    Likes Received:
    49
    Trophy Points:
    68
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook